Heart & Cardiology/BP med for raynauds


After several years, I am finally diagnosed, bluefeet, raynauds.

Normally, I have very low BP.

It is higher than that more routinely, for example,
My GP wants to put me on amyloidpine, however very carefully.

I am hesitating to begin med, I am worried about it.
With that said, however, I am extremely worried about my blue feet, I have now graduated to pain in feet.

Appreciate comment from you, my cardio,if u could believe it, said, he does not do blue feet

Hi Eliz,

Calcium channel blockers are a first line therapy for Raynauds, however there a number of lifestyle changes and avoidance of triggers that need to be adhered to to get the best symptomatic relief, I'm sure you can look those up fairly easily or are already familiar with them. I would become familiar with them as they can make a difference.

In terms of the medication i would discuss your concerns with your GP and if he wants to initiate the amlodipine then do at a low dose initially and see how you tolerate it symptomatically and in terms of blood pressure. Amlodipine doesn't typically cause a sudden or dramatic lowering of pressure.

Hope that was helpful,  

Heart & Cardiology

All Answers

Answers by Expert:

Ask Experts


Mustafa Ahmed MD


Cardiology, Interventional Cardiology, Cardiac Surgery, Hypertension, Pulmonary Embolism, Structural and Valve Disease


Board Certification Internal Medicine and Cardiology Interventional and Structural Cardiology


Multiple Publications In High Quality Peer Reviewed Journals. Internationally Recognized.

MD from The Royal Victoria University of Manchester, England Medicine, Cardiology, Interventional Cardiology, Research Training - University of Alabama

©2016 About.com. All rights reserved.